Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 173, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2014, 7:25 PM EDT for DeKalb County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 7:25 PM EDT (23:25 UTC)
- Expired
- Aug 18, 2014, 8:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:30 PM EDT | TSTM WND DMG | Decatur, GA | A FEW TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091
WUUS52 KFFC 182325
SVRFFC
GAC089-190015-
/O.NEW.KFFC.SV.W.0173.140818T2325Z-140819T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 815 PM EDT
* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CLARKSTON...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
LAKE...TUCKER AND STONE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3388 8421 3386 8416 3384 8415 3379 8413
3377 8430 3384 8433
TIME...MOT...LOC 2325Z 260DEG 26KT 3382 8426
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:20 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 3:20 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT MON AUG 18 2014 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... STALLED FRONTAL BOUNDARY STRETCHES FROM THE TN VALLEY TO THE SOUTHERN MID ATLANTIC STATES. A HIGH PRESSURE RIDGE IS SITUATED ACROSS NORTHERN FL. 500MB ANALYSIS AND WV LOOP SHOWS A POTENT SHORTWAVE MOVING EAST ACROSS NORTHERN MS. THIS FEATURE WILL BE THE FOCUS FOR LATE AFTERNOON AND EVENING CONVECTION ACROSS THE CWFA. THE 16Z HRRR HAS THE BEST HANDLE ON THE ONGOING CONVECTION THIS AFTERNOON. HAVE TRIED TO ORIENT THE POPS ACCORDING TO CURRENT RADAR TRENDS AND CLOSE TO THE HRRR SOLUTION. GOOD INSTABILITY DOES EXIST AT THE SURFACE...BUT LAPSE RATES REMAIN POOR UNTIL THE COLD POOL ALOFT MOVES OVERHEAD. BY THE TIME THE SHORTWAVE NEARS THE CWFA...INSTABILITY HAS DECREASED WITH THE LOSS OF HEATING. HOWEVER...WITH UNIDIRECTIONAL FLOW...STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS...WITH LOCALLY HEAVY RAINFALL POSSIBLE. AREAS TO THE NORTH RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT/EARLY THIS MORNING...SO ANY TRAINING STORMS OR HEAVY RAINFALL MAY CAUSE SOME LOCALIZED FLOODING. BY EARLY TUESDAY...THE POTENT EVENING/OVERNIGHT SHORTWAVE WILL HAVE MOVED OFF TO THE EAST. MODELS ARE PROGGING ANOTHER...WEAKER... SHORTWAVE TO MOVE EAST IN THE FLOW TOMORROW. CONFIDENCE IS LOW ON EXACTLY WHERE CONVECTION WILL DEVELOP TOMORROW. NLISTEMAA .LONG TERM /WEDNESDAY THROUGH MONDAY/... LONG TERM FORECAST IS ON TRACK AND HAVE NOT MADE SIGNIFICANT ADJUSTMENTS. ONE ADDITIONAL POINT TO NOTE IS THAT HEAT INDEX VALUES ARE CREEPING ABOVE 100 DEGREES SOUTH OF AN ATLANTA TO ATHENS LINE...WITH PORTIONS OF CENTRAL GEORGIA APPROACHING 105 DEGREES DURING THE SECOND HALF OF THE WEEK. IF THIS TREND CONTINUES...MAY NEED A HEAT ADVISORY FOR THESE 105-108 DEGREE VALUES ACROSS THE SOUTHEAST PART OF THE CWA. 11/ATWELL LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... 00Z GFS AND ECMWF ARE IN UNCOMMONLY GOOD AGREEMENT THROUGH THE EXTENDED FORECAST PERIOD AND CONTINUE THE RECENT TREND OF BUILDING UPPER-LEVEL HIGH PRESSURE INTO THE CENTRAL GULF COAST REGION AND LOWER MISSISSIPPI VALLEY FROM MID-WEEK THROUGH NEXT WEEKEND. BY THE WEEKEND THE UPPER RIDGE IS QUITE STRONG...BUT GEORGIA REMAINS ON THE EASTERN PERIPHERY. THIS SHOULD ALLOW VERY WARM TEMPERATURES AND INHIBIT DIURNAL CONVECTION SOMEWHAT...BUT I DO NOT BELIEVE THE FORECAST AREA IS CLOSE ENOUGH TO THE CENTER OF THE RIDGE TO ELIMINATE POPS ALTOGETHER. 20 && .PREV DISCUSSION... /ISSUED 127 PM EDT MON AUG 18 2014/ AVIATION... 18Z UPDATE... SCATTERED CONVECTION HAS DEVELOPED IN AREAS THAT HAVE RECEIVED THE BETTER HEATING THIS MORNING. NO REAL FOCUSING MECHANISM AT THE SURFACE OR ALOFT. POTENT SHORTWAVE ACROSS NORTHERN MS WILL MOVE EAST ACROSS AL THIS AFTERNOON. MORE ORGANIZED PRECIP IS POSSIBLE WITH THIS FEATURE...BUT THE HI-RES MODELS DON'T HAVE A GREAT HANDLE ON THE SITUATION. WILL LEAVE OUT ANY TEMPO/PROB GROUPS AT THIS TIME. MODELS ALSO HAVE SOME LOW CLOUDS DEVELOPING...BUT IT MAY BE LATER DUE TO ANY PRECIP. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 91 72 97 / 50 40 30 10 ATLANTA 74 88 73 94 / 40 40 30 10 BLAIRSVILLE 67 84 67 90 / 50 40 30 20 CARTERSVILLE 72 89 71 94 / 50 40 30 10 COLUMBUS 75 92 73 96 / 60 40 30 10 GAINESVILLE 72 89 71 94 / 50 40 30 10 MACON 75 92 72 97 / 50 40 30 10 ROME 72 89 71 95 / 60 40 30 20 PEACHTREE CITY 73 89 71 94 / 50 40 30 10 VIDALIA 77 95 74 97 / 50 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM... LONG TERM....ATWELL AVIATION...NLISTEMAA
Hazardous weather outlook, Aug 18, 10:32 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 AM EDT MON AUG 18 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1032 AM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...LOCALLY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL TO FREQUENT LIGHTNING. DISCUSSION... INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR A FEW STRONG STORMS THIS AFTERNOON AND EVENING...AND AN ISOLATED SEVERE STORM CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT. WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR LOCALIZED FLOODING GIVEN POTENTIAL FOR TRAINING AND MULTIPLE ROUNDS OF PRECIPITATION TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. DISCUSSION... ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY WEDNESDAY INTO NEXT WEEKEND...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 18, 6:24 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT MON AUG 18 2014
GAZ038-039-182300-
624 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND SMALL HAIL IN
WILKES AND OGLETHORPE COUNTIES UNTIL 700 PM EDT...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DELHI TO HUTCHINGS...MOVING EAST AT 15 MPH.
HEAVY DOWNPOURS CAN BE EXPECTED ACROSS WILKES AND OGLETHORPE
COUNTIES...INCLUDING AREAS AROUND JACKSONS
CROSSROADS...MALLORYSVILLE...NORMAN...LEXINGTON...HUTCHINGS...DELHI..
.MAXEYS...STEPHENS...TIGNALL...CENTERVILLE...CELESTE...DANBURG...NEWT
OWN...RAYLE AND PHILOMATH. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. GUSTY WINDS NEAR 35 MPH ARE ALSO POSSIBLE.
&&
LAT...LON 3383 8258 3379 8258 3370 8314 3376 8327
3377 8329 3379 8328 3381 8330 3385 8328
3390 8300 3400 8266 3398 8264 3388 8260
3387 8256
TIME...MOT...LOC 2223Z 270DEG 14KT 3394 8263 3387 8285
3381 8322Special weather statement, Aug 18, 6:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT MON AUG 18 2014
GAZ042-052-182315-
647 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 715 PM EDT...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BOWDON TO FROLONA...MOVING EAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CARROLL
AND HEARD COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE EPHESUS...BLACKJACK MOUNTAIN...BOWDON...
FROLONA...TYUS...MOUNT ZION...ROOSTERVILLE...JOHN TANNER STATE
PARK...ROOPVILLE...CENTRALHATCHEE...FRANKLIN...PLANT WANSLEY...
LOWELL...CARROLLTON AND SEATON LAKE.
&&
LAT...LON 3365 8491 3344 8493 3344 8496 3346 8498
3344 8499 3343 8501 3328 8496 3328 8495
3326 8495 3325 8527 3365 8534
TIME...MOT...LOC 2247Z 270DEG 21KT 3356 8524 3340 8523
3334 8525Special weather statement, Aug 18, 6:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT MON AUG 18 2014
GAZ021-032-033-043-044-182330-
653 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CHEROKEE...COBB...DOUGLAS AND FULTON COUNTIES UNTIL 730 PM EDT...
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LEBANON TO SWEETWATER CREEK STATE
PARK...MOVING EAST AT 30 MPH. HEAVY DOWNPOURS ARE ALSO POSSIBLE.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CHEROKEE...COBB...DOUGLAS AND FULTON COUNTIES THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SWEETWATER CREEK
STATE PARK...CHAPEL HILL...LITHIA SPRINGS...SWEAT MOUNTAIN...SANDY
PLAINS...WHITE WATER PARK...DOBBINS AIR RESERVE BASE...MABLETON...
AUSTELL...SMYRNA...MARIETTA...WOODSTOCK...LEBANON...HOLLY SPRINGS AND
HICKORY FLAT.
&&
LAT...LON 3388 8457 3421 8454 3422 8426 3411 8426
3406 8415 3405 8410 3403 8417 3399 8420
3400 8421 3400 8425 3396 8427 3397 8435
3368 8435 3368 8480
TIME...MOT...LOC 2253Z 270DEG 27KT 3413 8443 3388 8446
3374 8461Special weather statement, Aug 18, 7:00 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT MON AUG 18 2014
GAZ019-030-041-182330-
700 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN POLK...FLOYD AND HARALSON COUNTIES UNTIL 730 PM EDT...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTH OF COOSA TO TALLAPOOSA...
MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS POLK...
FLOYD AND HARALSON COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE ESOM HILL...ETNA...CAVE SPRING...
COOSA...TALLAPOOSA...WACO...CEDARTOWN...ROME...BUCHANAN...FELTON...
LINDALE...BREMEN...EUBANK LAKE...DRAKETOWN AND ANTIOCH.
&&
LAT...LON 3427 8536 3427 8503 3422 8503 3421 8505
3409 8504 3408 8502 3394 8507 3388 8504
3372 8505 3369 8511 3370 8515 3366 8525
3366 8534 3408 8543
TIME...MOT...LOC 2300Z 270DEG 17KT 3418 8528 3394 8537
3374 8528Special weather statement, Aug 18, 7:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT MON AUG 18 2014
GAZ078-079-089>091-102-103-182345-
701 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...CHATTAHOOCHEE AND
HARRIS COUNTIES UNTIL 745 PM EDT...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FORTSON TO FLORENCE MARINA STATE PARK...
MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...CHATTAHOOCHEE
AND HARRIS COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE OMAHA...FLORENCE MARINA STATE PARK...FORT
BENNING/LAWSON ARMY AIR FIELD...LAUREL HILLS...COLUMBUS METROPOLITAN
AIRPORT...GREEN ISLAND HILLS...HIGHLAND PARK...AVONDALE...SAINT MARYS
HILLS...BENNING PARK...BENNING HILLS...CARTER ACRES...BATTLE PARK...
CUSTER ROAD TERRACE AND COLUMBUS. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3206 8506 3213 8507 3226 8490 3232 8501
3242 8497 3246 8501 3252 8501 3267 8499
3276 8454 3268 8440 3256 8441 3256 8444
3254 8445 3248 8442 3235 8443 3201 8453
TIME...MOT...LOC 2301Z 268DEG 27KT 3258 8490 3230 8495
3206 8499Special weather statement, Aug 18, 7:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT MON AUG 18 2014
GAZ033-034-044-045-182345-
719 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 745 PM EDT...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLEASANT HILL TO CASCADE HEIGHTS...MOVING
EAST AT 30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DEKALB...
GWINNETT AND FULTON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE BUCKHEAD...NORCROSS...
MECHANICSVILLE...LA VISTA...BROOKHAVEN...DORAVILLE...CHAMBLEE...
SANDTOWN...BANKHEAD...ATLANTIC STATION...PIEDMONT PARK...MIDTOWN...
PLEASANT HILL...TUCKER AND DRUID HILLS.
&&
LAT...LON 3387 8435 3399 8414 3391 8382 3374 8403
3367 8421 3369 8461
TIME...MOT...LOC 2319Z 278DEG 25KT 3393 8412 3385 8424
3372 8448The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:36 AM EDT | Special Weather Statement | FFC | Catoosa | 54 min |
| Aug 18, 7:23 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 67 min |
| Aug 18, 8:30 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Union | 45 min |
| Aug 18, 9:20 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns, White | 25 min |
| Aug 18, 9:53 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Gordon, Murray, Walker, Whitfield | 52 min |
| Aug 18, 10:03 AM EDT | Special Weather Statement | FFC | Gilmer, Lumpkin, White | 57 min |
| Aug 18, 12:19 PM EDT | Special Weather Statement | FFC | Greene | 41 min |
| Aug 18, 12:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 46 min |
| Aug 18, 1:35 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 25 min |
| Aug 18, 1:59 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 31 min |
| Aug 18, 3:21 PM EDT | Special Weather Statement | FFC | Dade, Walker | 24 min |
| Aug 18, 4:47 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 43 min |
| Aug 18, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 44 min |
| Aug 18, 5:37 PM EDT | Special Weather Statement | FFC | Newton | 23 min |
| Aug 18, 5:41 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 18, 6:14 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 46 min |
| Aug 18, 6:23 PM EDT | Special Weather Statement | FFC | Troup | 52 min |
| Aug 18, 6:24 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 36 min |
| Aug 18, 6:47 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 28 min |
| Aug 18, 6:53 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 37 min |
| Aug 18, 7:00 PM EDT | Special Weather Statement | FFC | Floyd, Haralson, Polk | 30 min |
| Aug 18, 7:01 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart, Talbot, Webster | 44 min |
| Aug 18, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding | 52 min |
| Aug 18, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Schley, Stewart and 3 more | 45 min |
| Aug 18, 7:19 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 26 min |
| Aug 18, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 34 min |
| Aug 18, 7:30 PM EDT | Special Weather Statement | FFC | Hall | 30 min |
| Aug 18, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 36 min |
| Aug 18, 7:57 PM EDT | Special Weather Statement | FFC | Crawford, Macon, Peach, Schley, Sumter, Taylor | 33 min |
| Aug 18, 7:57 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.